MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil separated/broke.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right middle cerebral artery with a max diameter of 4.1mm and a 3.4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the coil implantation process, the coil tip was found to have fallen off and could not be implanted.The coil was removed from the patient with the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported surgery completed by replacing it with another coil of our company.The cause of the coil breakage was not determined, and the operation was carried out according to the normal operating procedures.When approaching the aneurysm, it was found that the implant was separated from the pusher, and the whole was withdrawn from the microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis of apb-2-3-3d-es, lot# 228685726 as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within sealed biohazard pouch and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not performed.No bends or kinks were found with the axium pushwire.The shield coil was found intact with the implant coil still attached.The axium prime coil appeared to be stretched and damaged within introducer sheath.The implant coil was found to be stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿coil separation/break¿ was unable to be confirmed as the pushwire was returned with the implant coil still attached.It is possible the damage to the implant coil occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21730149
Report Number9617601-2025-00309
Device Sequence Number9002068
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public00763000313685
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number228685726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/02/2025
05/21/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/27/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight61 KG